PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Can medications cause panic attacks?

ANSWER

Attacks may come after the use of mind-altering drugs. Most often, however, they come "out of the blue." One may even begin while you're sleeping.

Some medications can cause panic attacks, including some antidepressants.

If you're 40 or older and have panic disorder, you may have depression or another hidden medical condition. Talk to your doctor to find out what's going on.

From: What Are Panic Attacks? WebMD Medical Reference

SOURCES: 

American Psychiatric Association: .  Diagnostic and Statistical Manual of Mental Disorders

Journal of Clinical Psychiatry , 2005. 

Shipkko, S. Authorhouse, 2003. Surviving Panic Disorder: What You Need to Know,

National Institute of Mental Health: "Panic Disorder Among Adults."

 

Reviewed by Joseph Goldberg on June 14, 2017

SOURCES: 

American Psychiatric Association: .  Diagnostic and Statistical Manual of Mental Disorders

Journal of Clinical Psychiatry , 2005. 

Shipkko, S. Authorhouse, 2003. Surviving Panic Disorder: What You Need to Know,

National Institute of Mental Health: "Panic Disorder Among Adults."

 

Reviewed by Joseph Goldberg on June 14, 2017

NEXT QUESTION:

What are symptoms of panic attacks?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: